Skip to main content

All Content

Search Tips
Save
Selection
Format
Download
Published Date
Original Publication Date
Original Publication Date
PSNet Publication Date
Narrow Results By
PSNet Original Content
1 - 20 of 31
Nelson K. Clin Dermatol. 2014;32:542-4.
This commentary reveals insights from a physician who was involved in a misidentified specimen incident. The author explains how the organization performed a root cause analysis to determine safety gaps in specimen handling processes and recommends four key steps to prevent errors.
Seferian EG, Jamal S, Clark K, et al. BMJ Qual Saf. 2014;23:690-7.
This quality improvement initiative used human factors approaches including failure mode and effect analysis, event review, and root cause analysis to successfully reduce the rate of specimen mislabeling in an inpatient setting. This study highlights the importance of re-examining longstanding work processes to augment safety.
Salinas M, López-Garrigós M, Lillo R, et al. Clin Biochem. 2013;46:1767-9.
Although electronic test ordering resulted in fewer patient identification errors in a clinical laboratory, significant variability in error rates between centers remained, emphasizing the continued effect of human behavior on interventions.
After a hospitalized patient died, the intern went to fill out the death certificate and notify the family. However, he picked up the chart of a different patient and mistakenly notified another patient's wife that her husband had died. He soon realized he'd notified the wrong family.
Cohen MR, Smetzer JL. Hosp Pharm. 2010;45.
This monthly column highlights an initiative to introduce safer device connectors to prevent spinal and epidural medications from being delivered intravenously, discusses the value of independent double-checks, and shares thoughts on the 35th anniversary of this column.
Cohen MR, Smetzer JL. Hosp Pharm. 2009;44:1062-1065.
This monthly column reports on an error involving products with similar names (quinine and quinidine) and discusses the Anesthesia Patient Safety Foundation's recommendations for safe use of patient-controlled analgesia.
Cohen MR, Smetzer JL. Hosp Pharm. 2009;44:847-853.
This monthly selection reports on two pediatric deaths due to severe hyponatremia following postoperative fluid administration. Errors involving a missing dose clarification request, a related near miss, and medication name confusion are also described.
Cohen MR.
This monthly selection of reports discusses an error involving the routing of a printed label in the pharmacy, describes examples of drug name confusion, and highlights an obscure drug concentration change.
Cohen MR; Smetzer JL.
This monthly selection of medication error reports includes information about the risks of cutting medication patches, describes examples of drug name confusion, and explains the importance of indicating the purpose for the medication on prescriptions.
Cohen MR.
This monthly selection of medication error reports describes a case of misidentifying home medications for a hospitalized patient, how character space limitations in medication administration records may cause medication errors, and fatal misuse of a fentanyl patch on a child.